No? Oh. It's just me. Great.
Well, my moment of clarity happened at about 1:45 this morning.
I had griped in my email on messes about how I was near the point of exhaustion - and the messy house (that I didn't have the energy to deal with) was making matters exponentially worse.... (Sorry that I emotionally vomited all over you, by the way. But the topic did seem to spark conversation on my facebook page!) Well - ummmmm - where should I begin?
I'm on a continual iv that dialates the blood vessels in my lungs, thus helping me breathe. No - correction - this makes it possible for me to breathe at all. It used to go directly into my heart, and now goes into my tummy (like an insulin pump). The pump is fairly discretely hidden under my clothing (though sometimes part of the iv tubing peeks out of the bottom of my shirt. When I put the medicine in the pump, it lasts three days. Once it's almost empty, the pump starts beeping to remind me to add more medicine. Well, it started (quietly) beeping at 1:24 am. It was an act of God (and I really mean that) that I even heard it! (If I don't get the medicine constantly, the blood vessels in my lungs could collapse - causing a heart attack - and my death.) So, I groggily got up wondering why in the world it was almost empty at that hour, and dutifully went downstairs to resolve the problem.
Because of the dire consequences of me not getting the medicine, I have two pumps. So, if one malfunctions I have a back-up. So, every third day, I switch between the two pumps (just as I was trained). This past Friday night I did an medicine increase. After those, I'm generally um... "not very social" for at least 36 hours. The intensity of side effects vary from time to time - sometimes it's like a hangover, and sometimes it's kinda like I've undergone chemo. This last one wasn't too bad. Anyway ......
Back to my "moment of clarity" ..... Early this morning when I was refilling the medicine in the pump I suddenly realized that I had made a HUGE mistake. I never programmed the second pump for the increased dose. So, on Friday night I went from 36 ng to 38 ng - and then when I switched pumps I went back down to 36 ng. It might seem that it shouldn't make that much of a difference since I wasn't on the higher dose that long, BUT the body adjusts quickly to it - and suddenly my blood vessels were more constricted and it was struggling to get oxygen again. IT WAS A HUGE MISTAKE! No wonder I was so tired and irritable and just plain miserable!!!! I was having a tough time breathing!
So, last night I fixed the problem. I'm back at 38 ng - and tonight I'm scheduled to go up to 40. It's amazing - I have almost no side effects to day of last night's increase. I'm kinda "slow" and have a slight headache - but my body was CRAVING the extra medicine. This is definitely one mistake I plan NOT to make again!
So .... I've already got more energy - I've been happily tidying up the house a bit and it's only been about 9 hours since the increase. I'm feeling MUCH better, and I'm sorry that I spewed my annoyance (at my lack of energy to deal with my messy house) all over you. In fact I've kinda been verbally spewing all over everything the past couple days. Sorry. I'll try to be more ... respectful ...